Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 161, NWS Wilmington, OH

May 25, 20114 counties in Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2011, 5:09 PM EDT for 4 counties in Indiana. It was in force for 66 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 5:09 PM EDT (21:09 UTC)
Expired
May 25, 2011, 6:15 PM EDT
In force
66 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Fayette County, IN, Franklin County, IN, Union County, IN, Wayne County, IN

The radar

The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 5:37 PM EDTHAIL 0.75Andersonville, IN
May 25, 5:45 PM EDTHAIL 0.882 E Alpine, IN
May 25, 5:46 PM EDTHAIL 1.251 Sw Boston, INHALF DOLLAR SIZE HAIL CAUSED BROKEN WINDSHIELDS.
May 25, 5:47 PM EDTHAIL 1.251 Sw Boston, INWINDSHIELDS BROKEN
May 25, 5:55 PM EDTTSTM WND DMG1 W Metamora, INLG LIMB DOWN, DAMAGE TO HOUSE
May 25, 5:55 PM EDTHAIL 12 S Laurel, IN
May 25, 6:10 PM EDTHAIL 35 E Brookville, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 37 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 1:55 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 49 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
49 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1232 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS51 KILN 252109
SVRILN
INC041-047-161-177-252215-
/O.NEW.KILN.SV.W.0161.110525T2109Z-110525T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
509 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  UNION COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...
  FRANKLIN COUNTY IN SOUTHEAST INDIANA...

* UNTIL 615 PM EDT.

* AT 504 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF   
PRODUCING GOLF BALL SIZE HAIL AND WINDS TO 70 MPH. THIS STORM WAS 
LOCATED 4 MILES WEST OF GREENSBURG...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OLDENBURG...
  BROOKVILLE...
  CONNERSVILLE...
  DUBLIN...
  CAMBRIDGE CITY...
  LIBERTY...
  WEST COLLEGE CORNER...
  HAGERSTOWN...

IN ADDITION...HAMBURG...BUENA VISTA...ANDERSONVILLE...PEPPERTOWN...
METAMORA...LAUREL...GLENWOOD AND COLUMBIA ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

THIS INCLUDES THE FOLLOWING INTERSTATE...
I-70 BETWEEN MILE MARKERS 134 AND 156...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR
BUSINESS. STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN
OHIO.

&&

LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
      3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2108Z 231DEG 41KT 3933 8565

$$

HATZOS
4 follow-up statements
938 
WWUS51 KILN 252116
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
516 PM EDT WED MAY 25 2011

INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
516 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...

AT 513 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAD
STRENGTHENED AND WAS NOW CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND 
DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR 
GREENSBURG...MOVING NORTHEAST AT 60 MPH.

ANOTHER SEVERE THUNDERSTORM IS LOCATED 5 MILES SOUTHWEST OF 
CONNERSVILLE. THIS THUNDERSTORM IS CAPABLE OF PRODUCING WINDS TO 60 
MPH AND ONE INCH DIAMETER HAIL.

LOCATIONS IMPACTED INCLUDE...
OLDENBURG...BROOKVILLE...CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...
LIBERTY...HAGERSTOWN...CENTERVILLE...RICHMOND AND FOUNTAIN CITY.

IN ADDITION...HAMBURG...BUENA VISTA...ANDERSONVILLE...PEPPERTOWN...
GLENWOOD...LAUREL...METAMORA AND COLUMBIA ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM! IF YOU ARE NEAR ITS PATH...YOU SHOULD
PREPARE FOR LARGE DESTRUCTIVE HAIL AND VIOLENT STRAIGHT LINE WINDS.

THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT
DAMAGE TO PROPERTY. FOR YOUR PROTECTION...TAKE COVER IN AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
      3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2115Z 236DEG 52KT 3935 8551

$$

HATZOS
667 
WWUS51 KILN 252133
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
533 PM EDT WED MAY 25 2011

INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
533 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...

AT 530 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING BASEBALL SIZE HAIL AND DAMAGING WINDS TO 70 MPH.
THIS STORM WAS LOCATED NEAR BUENA VISTA...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...CONNERSVILLE...DUBLIN...CAMBRIDGE CITY...LIBERTY...
HAGERSTOWN...CENTERVILLE...RICHMOND AND FOUNTAIN CITY.

IN ADDITION...PEPPERTOWN...GLENWOOD...LAUREL...METAMORA...COLUMBIA...
ALPINE...BUNKER HILL AND NULLTOWN ARE NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS 
OVER DECATUR COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3979 8531 3980 8523 4000 8521 4001 8483
      3940 8483 3931 8522 3927 8530
TIME...MOT...LOC 2133Z 236DEG 52KT 3946 8525

$$

HATZOS
268 
WWUS51 KILN 252141
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
541 PM EDT WED MAY 25 2011

INC041-047-161-177-252215-
/O.CON.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
541 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR WAYNE...FAYETTE AND UNION COUNTIES IN EAST CENTRAL INDIANA...AND
FRANKLIN COUNTY IN SOUTHEAST INDIANA...

AT 538 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DAMAGING WINDS TO 70 
MPH. THIS STORM WAS LOCATED NEAR LAUREL...MOVING NORTHEAST AT 60 
MPH. ANOTHER SEVERE THUNDERSTORM IS LOCATED NEAR LIBERTY...AND IS 
MOVING NORTHEAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING ONE 
INCH HAIL AND WINDS TO 60 MPH.

LOCATIONS IMPACTED INCLUDE...
BROOKVILLE...CONNERSVILLE...LIBERTY...CENTERVILLE...RICHMOND AND
FOUNTAIN CITY.

IN ADDITION...ALPINE...BUNKER HILL...NULLTOWN...BLOOMING GROVE...
EVERTON...MOUNDS STATE RECREATION AREA...METTEL FIELD AND ALQUINA ARE
NEAR THE PATH OF THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3961 8531 4001 8497 4001 8483 3940 8483
      3931 8522 3927 8530
TIME...MOT...LOC 2140Z 236DEG 52KT 3950 8516

$$

HATZOS
156 
WWUS51 KILN 252216
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
616 PM EDT WED MAY 25 2011

INC041-047-161-177-252226-
/O.EXP.KILN.SV.W.0161.000000T0000Z-110525T2215Z/
UNION IN-FRANKLIN IN-FAYETTE IN-WAYNE IN-
616 PM EDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR WAYNE...FAYETTE AND UNION
COUNTIES IN EAST CENTRAL INDIANA...AND FRANKLIN COUNTY IN SOUTHEAST
INDIANA HAS EXPIRED...

ANOTHER SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PARTS OF 
FRANKLIN AND UNION COUNTIES. STORMS IN FAYETTE AND WAYNE COUNTIES 
WILL REMAIN CAPABLE OF WINDS TO 50 MPH AND HALF INCH HAIL.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3961 8531 4001 8497 4001 8483 3940 8483
      3931 8522 3927 8530
TIME...MOT...LOC 2141Z 236DEG 52KT 3951 8514

$$

HATZOS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:06 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, May 25, 3:06 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
306 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /THROUGH TONIGHT/...
A VOLATILE SETUP FOR SEVERE STORMS CONTINUES TO EVOLVE THIS
AFTERNOON ACROSS THE OHIO VALLEY. WFO ILN FORECAST AREA NOW ALMOST
COMPLETELY IN THE WARM SECTOR AS WARM FRONT AS SHIFTED INTO
NORTHERN OHIO WITH ACTIVE CONVECTION TO THE NORTH OF THE FRONT.
STRONG HEIGHT FALLS ATTENDANT TO A SLOWLY ADVANCING UPPER TROUGH
OVER MISSOURI IS ALLOWING BOTH A BODILY INCREASE IN LOWER/MID
TROPOSPHERIC WINDS...AND FORCING FOR ASCENT AS SHORTWAVE ENERGY
CONTINUES TO EJECT NORTHEAST THROUGH IL/IN ATOP THE EVOLVING WARM
SECTOR. SPECIAL 18Z RAOB RELEASE FROM WFO ILN SHOWS SBCAPE TO 3300
J/KG...WITH 0-6KM SHEAR OF 35KTS...ALREADY SUPPORTING STORM
ORGANIZATION...AND THIS SHOULD INCREASE THROUGH THE EVENING. ALL
PARAMETERS FROM THIS SOUNDING SUPPORT THE DEVELOPMENT AND
MAINTENANCE OF SEVERE THUNDERSTORMS...INCLUDING TORNADOES.

REFERENCE THE STRONGLY WORDED PRODUCTS FROM STORM PREDICTION
CENTER /SWODY1 AND MESOSCALE DISCUSSIONS AND RECENTLY ISSUED
TORNADO WATCH/ A VERY ACTIVE EVENING AND NIGHT. FORECAST SOUNDINGS
THROUGH 03Z SHOW STRONG INSTABILITY WITH MLCAPE IN EXCESS OF 2000
J/KG REMAINING AND AMPLE SUPERCELLULAR SHEAR ESPECIALLY WESTERN
PORTIONS OF THE FORECAST AREA. ESPECIALLY EARLY ON...LOW LEVEL
CURVATURE IN THE HODOGRAPHS SUPPORTS 0-1KM SRH IN EXCESS OF 150
M2/S2...SO SUPERCELLS AND LOW LEVEL MESOCYCLONES ARE POSSIBLE.SPC
4-KM NMM- WRF AND RECENT HRRR RUNS SUPPPORT DISCRETE SUPERCELL
DEVELOPMENT INTO WESTERN OHIO LATE THIS AFTERNOON AND EVENING
BEFORE LARGER SCALE SQUALL LINE DEVELOPS LATER THIS EVENING WITH
MORE OF A DAMAGING WIND THREAT...THOUGH CONVECTIVE OVERTURNING MAY
PLAY A ROLE IN HOW MUCH SEVERE WEATHER IS CONTAINED IN THE
SECONDARY WAVES. GIVEN HOW CLEAN THE WARM SECTOR IS /LACK OF
CONVECTION OVER FAR SRN IND AND OHIO/ AND THE POTENTIAL FOR STRONG
DESTABILIZATION YET TO OCCUR THE REMAINDER OF THE AFTERNOON...THE
POTENTIAL FOR A SIGNIFICANT SEVERE WEATHER EVENT IS RATHER
HIGH...ESPECIALLY THROUGH 00Z OR 03Z IN THE TRI STATE
AREA...EXTENDING NORTH TO COVER AREAS ALONG AND WEST OF
I-75...THOUGH SEVERE WEATHER A POSSIBILITY FOR ENTIRE AREA THROUGH
THE NIGHT. 25.09Z SPC SREF PROBABILITIES FOR SEVERE STORMS AND SIG
TOR INGREDIENTS ARE FOCUSED ON THIS AREA /WESTERN OHIO AND TRI-
STATE AREA/ THROUGH 03Z...SO A NIGHT TO BE AWARE TO THE POTENTIAL
FOR TORNADOES AND SEVERE WEATHER.

LOCALIZED FLOODING COULD BECOME AN ISSUE WITH THE TWO WAVES OF
STORMS EXPECTED...BUT DON/T HAVE CONFIDENCE IN A THREAT AREA RIGHT
NOW TO ISSUE A WATCH. STORMS SHOULD BE FAST MOVING GIVEN MEAN WEAN
FIELDS ON CURRENT FORECAST SOUNDINGS...SO WOULD BE A TRAINING
SETUP THAT WOULD NEED TO BE ESTABILISHED...AND THIS TOO DIFFICULT
TO PINPOINT RIGHT NOW.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
TAFS ARE CURRENTLY WRM SECTORED WITH A STATIONARY FNT RUNNING
ACROSS NRN OH. TAFS ARE CURRENTLY VFR. MODELS ARE SUGGESTING
DEVELOPMENT OF TSRA IN IL/IN LATER THIS AFTN...THEN IT WILL MOVE E
INTO THE FA AFT 21Z.

BROUGHT TEMPO TSRA INTO THE WRN TAFS AROUND 21Z. EXPECT THE LINE
TO WORK THE E TO CMH/LCK TAFS BY 23Z. FOCUS THEN SHIFTS TO A STRONGER
LINE OF CONVECTION...POSSIBLY A SQUALL LINE THAT IS EXPECTED TO
DEVELOP OUT OVER MO/AR/WRN KY AND WILL WORK EWD. HAVE THIS FEATURE
TIMED INTO CVG/LUK AROUND IN AFT 00Z. THIS LINE IS EXPECTED TO
AFFECT THE FA FOR MUCH OF THE NIGHT. WENT A PERIOD 4 HOURS OR SO
OF MVFR CIGS/VSBYS WITH THIS LINE. CONDITIONS COULD BE LOWER OR
LAST LONGER...BUT DIDNT WANT TO BE OVERLY PESSIMISTIC.

THE LINE CLEARS THE TAFS BY 12Z...BUT ADDITIONAL CONVECTION IS
POSSIBLE AFTER 16Z.

OUTLOOK...THUNDERSTORMS POSSIBLE THROUGH THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...BINAU
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, May 25, 5:09 AM EDT, 12 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
509 AM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-260915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
509 AM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP TODAY AND TONIGHT IN THE SOUTHERLY
FLOW AHEAD OF INTENSIFYING LOW PRESSURE. SOME OF THE THUNDERSTORMS
WILL BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL THUNDERSTORMS WILL CONTINUE ON THURSDAY AS AN AREA OF
LOW PRESSURE MOVES TO INDIANA. SOME OF THE THUNDERSTORMS WILL BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, May 25, 12:37 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 PM EDT WED MAY 25 2011

OHZ045-046-251700-
DELAWARE OH-UNION OH-
1237 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL UNION AND NORTHWESTERN
DELAWARE COUNTIES THROUGH 100 PM EDT...

AT 1236 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MAGNETIC
SPRINGS...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...RICHWOOD AND ASHLEY.

ALSO...WARRENSBURG...ESSEX...RADNOR...DELAWARE STATE PARK AND
LEONARDSBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 4045 8324 4044 8302 4042 8301 4042 8296
      4041 8292 4036 8293 4026 8322 4024 8336
      4029 8348 4040 8349 4051 8334 4051 8325

HATZOS
Special weather statement, May 25, 3:50 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
350 PM EDT WED MAY 25 2011

INZ050-058-252030-
FAYETTE IN-WAYNE IN-
350 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT WAYNE AND NORTHERN FAYETTE
COUNTIES THROUGH 430 PM EDT...

AT 347 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING NORTHEAST AT 55 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...DUBLIN...CAMBRIDGE
CITY...HAGERSTOWN...CENTERVILLE AND FOUNTAIN CITY.

ALSO...METTEL FIELD...BEESONS...MOUNT AUBURN...EAST GERMANTOWN...
JACKSONBURG...FRANKLIN...GREENS FORK AND ECONOMY ARE NEAR THE PATH OF
THIS STRONG THUNDERSTORM.

LAT...LON 3979 8531 3980 8523 3987 8522 3988 8521
      4000 8521 4001 8483 3991 8482 3960 8525
      3967 8531

HATZOS

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:26 AM EDTSpecial Weather StatementILNRipley34 min
May 25, 8:33 AM EDTSpecial Weather StatementILNUnion27 min
May 25, 3:50 PM EDTSpecial Weather StatementILNWayne40 min
May 25, 5:24 PM EDTTornado WarningILNFayette, Franklin, Union51 min
May 25, 5:42 PM EDTSevere Thunderstorm WarningILNUnion, Wayne32 min
May 25, 5:52 PM EDTSevere Thunderstorm WarningILNDearborn, Franklin, Union53 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.